Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2020, 8:15 PM MDT for Weld County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 8:15 PM MDT (02:15 UTC)
- Expired
- Jun 8, 2020, 8:37 PM MDT
- In force
- 22 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
310
WUUS55 KBOU 090215
SVRBOU
COC123-090300-
/O.NEW.KBOU.SV.W.0055.200609T0215Z-200609T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
815 PM MDT Mon Jun 8 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Weld County in northeastern Colorado...
* Until 900 PM MDT.
* At 815 PM MDT, a severe thunderstorm was located near Pawnee
Buttes, or 31 miles southwest of Kimball, moving northeast at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings. Hail damage to
vehicles is expected.
* Locations impacted include...
Pawnee Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4064 10379 4077 10412 4100 10410 4100 10362
TIME...MOT...LOC 0215Z 211DEG 37KT 4084 10399
HAIL...1.00IN
WIND...70MPH
$$
COOPER1 follow-up statement
533
WWUS55 KBOU 090237
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
837 PM MDT Mon Jun 8 2020
COC123-090244-
/O.CAN.KBOU.SV.W.0055.000000T0000Z-200609T0300Z/
Weld CO-
837 PM MDT Mon Jun 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail and gusty winds are still
possible with this thunderstorm.
LAT...LON 4064 10379 4077 10412 4100 10410 4100 10362
TIME...MOT...LOC 0232Z 211DEG 37KT 4102 10385
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM MDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 330 PM MDT Mon Jun 8 2020 .SHORT TERM...(This evening through Tuesday) Issued at 330 PM MDT Mon Jun 8 2020 The stage is setting up for an active evening as surface pressures over southeast Colorado continue to drop and a frontal boundary appears to be setting up over north central Colorado and southeast Wyoming. This cold front is forecast to race down across the plains this evening as an upper trough ejects over the state later tonight. When the cold front gets moving, it is going to be driven by very strong pressure rises, on the order of 15 mb/3 hours around midnight. Strong northerly winds will follow the front and a precipitation shield of moderate intensity will develop over the northeast Colorado plains. Rain on the plains is expected to continue well into Tuesday as the northerly winds gradually diminish. A High Wind Warning will be in effect across the plains tonight and through much of Tuesday. In the mountains, temperatures will be cold enough for moderate snow to fall above 9500 feet. Highway pass levels could see 4 to 8 inches of accumulation, with even higher amounts on peaks. Snow levels could drop down to 7500 feet or so, but with little accumulation below 9000 feet. A Winter Weather Advisory will be in effect for the mountain zones. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM MDT Mon Jun 8 2020 Extended period quiets down after a bumpy weekend and start to the week. Departing upper low crosses Kansas Tuesday night, with much of the forecast area under north to northwest gradient flow. Tail end of 50+ kt 700 mb jet still clipping the northeast corner of Colorado Tuesday night, however stabilizing boundary layer should keep those winds from mixing down to the surface as Tuesday night progresses. Nevertheless have mixed in some higher wind speeds right at 00z Wednesday before things calm down. Wednesday into Thursday a broad flat upper ridge develops over the western US, with dry conditions and a warming trend. Ridge sharpens Friday into Saturday as a trough approaches the west coast. Rising heights aloft and a lee trough develops to create warmer temperatures and strengthening southerly flow on the plains. Temperatures continuing to rise to low to mid 90s in eastern Colorado heading into the weekend. The western US low moves onshore over the Pacific NW Saturday, shifting ridge east and opening Colorado up to south to southwesterly flow with more moisture moving in. Next chances for precip will be late Saturday when a weak wave moves across the state in southwest flow with chances for mountain showers and thunderstorms. Chances for mountain showers/thunderstorm persist Sunday and Monday with terrain forcing and available moisture. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 330 PM MDT Mon Jun 8 2020 Primary aviation impacts this evening are going to be the strong winds that come in behind a cold front, and ceilings dropping to low categories overnight. A wind shift to the north with increasing winds still looks to be arriving at KDEN between 630 PM and 8 PM according to the latest HRRR model. Gusts of 45 to 55 knots will be possible in the hour or two after frontal passage. This may also bring some blowing dust before rain begins falling later in the evening. Gusts in excess of 40 knots could continue through midnight. Rain showers and possibly a few embedded thunderstorms are also expected after the front rolls through. Ceilings may also drop well below 6000 feet AGL through the evening and go down to 1000-1500 feet AGL after midnight. Rain and ceilings in the MVFR range are expected to continue all night. Rising ceilings and an end to precipitation should occur after 9 AM on Tuesday. && .FIRE WEATHER... Issued at 330 PM MDT Mon Jun 8 2020 Breezy conditions continue in Park and Lincoln Counties with humidity levels close enough to justify continuation of the Red Flag Warning for a couple more hours. Cooling temperatures and the arrival of precipitation tonight and Tuesday should ease fire danger concerns, at least for the next few days. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 PM this evening to 6 PM MDT Tuesday for COZ046>051. Winter Weather Advisory from 6 PM this evening to noon MDT Tuesday for COZ031-033-034. High Wind Warning from 6 PM this evening to 6 AM MDT Tuesday for COZ038-040-042-043. High Wind Warning from 9 PM this evening to 6 AM MDT Tuesday for COZ039-041-044-045. Red Flag Warning until 9 PM MDT this evening for COZ214-247. && SHORT TERM...Dankers LONG TERM...Hanson AVIATION...Dankers FIRE WEATHER...Dankers
Hazardous weather outlook, Jun 8, 11:11 AM MDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1111 AM MDT Mon Jun 8 2020 COZ030>051-091715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1111 AM MDT Mon Jun 8 2020 ...HIGH FIRE DANGER PARK COUNTY AND SOUTHERN LINCOLN COUNTY... ...HIGH WINDS FOR NORTHEAST COLORADO PLAINS TONIGHT AND TUESDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Warm temperatures and gusty winds will increase the fire danger over Park County and the southern portions of Lincoln County through this afternoon. Burning is not recommended in these areas. This evening, a strong cold front will move over the northeast Colorado plains bringing high winds and then rainfall overnight. Northerly winds gusting up to 50 to 60 mph will be possible from the Wyoming border down to the Palmer Divide through the evening hours. Areas of blowing dust may be encountered as the cold front moves through. Power outages and tree damage will be possible. The rain that develops later in the evening will help to settle the dust picked up by the wind. Mountain areas will also get a taste of Winter overnight with light to moderate snow starting in the evening and continuing overnight. Snow accumulations of 4 to 9 inches will be possible at elevations above 9000 feet. Travelers are urged to slow down as roads could become slushy and slippery. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds will continue over the eastern plains of Colorado on Tuesday with gusts up to 60 mph. Showers will end from west to east by midday Tuesday as the strong weather system moves out of the state. Much cooler temperatures are expected on Tuesday with highs only in the 60s over lower elevations. Dry conditions along with a warming trend are expected Wednesday and Thursday and then a slight chance of late day showers and thunderstorms return Friday through the weekend. and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight, however high wind and damage reports will be appreciated.
In the hours before
Local storm report, Jun 8, 7:06 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
706 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 2 SE GRANBY 40.07N 105.91W
06/08/2020 M0.88 INCH GRAND CO PUBLIC
&&Local storm report, Jun 8, 8:06 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
806 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM NON-TSTM WND GST 2 SSE CENTENNIAL 39.57N 104.85W
06/08/2020 M59 MPH ARAPAHOE CO ASOS
ASOS STATION KAPA DENVER ARAPAHOE.
0742 PM NON-TSTM WND GST 1 NNW BRIGGSDALE 40.64N 104.33W
06/08/2020 M62 MPH WELD CO MESONET
MESONET STATION CO043 014W176 BRIGGSDALE.
0740 PM NON-TSTM WND DMG 3 SW AURORA 39.68N 104.86W
06/08/2020 ARAPAHOE CO PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
0643 PM HAIL 2 SE GRANBY 40.07N 105.91W
06/08/2020 M0.88 INCH GRAND CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:48 PM MDT | Severe Thunderstorm Warning | BOU | Grand | 20 min |
| Jun 8, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
| Jun 8, 9:24 PM MDT | Special Weather Statement | BOU | Weld | 66 min |
| Jun 8, 10:11 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jun 8, 10:43 PM MDT | Special Weather Statement | BOU | Logan | 62 min |
| Jun 8, 10:49 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 41 min |
| Jun 8, 11:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 29 min |
| Jun 8, 11:53 PM MDT | Special Weather Statement | BOU | Phillips | 52 min |
| Jun 9, 12:15 AM MDT | Special Weather Statement | BOU | Morgan | 45 min |
| Jun 9, 12:43 AM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.